Minute Book, home
Coroner’s reportPrevention of future deaths · 2019-0263

“In relation to Christopher Summerhayes, Clozapine was prescribed as a concomitant…”

Dated 22 Aug 2019, from the coroner for South Wales Central. Sent to 1 organisation or person.

A coroner wrote this report after an inquest, to warn the organisations below about a risk of further deaths.

Read the full report on judiciary.uk

How this works

The 56-day response deadline

Report put online after its 56 days

Organisations that receive a report must reply to the coroner within 56 days, saying what they will do or why they will do nothing. We show whether a response is published on judiciary.uk; a reply may have been sent and not yet published.

judiciary.uk put this report online on 18 Oct 2019, after the 56 days for replies had ended (17 Oct 2019). These dates can’t tell us whether a reply was due before it went online. A reply may have been sent and not yet published.

  1. Report dated22 Aug 2019
  2. Deadline17 Oct 2019
  3. Published on judiciary.uk18 Oct 2019
  4. Today21 Oct 2026

Watch this report

We’ll email you when a response is published on judiciary.uk, or when the 56 days to reply end with none published there yet. Free, and you can stop with one click.

Next we ask your name, then send a link to confirm and create your free account. Already have an account? Sign in

Responses from each recipient

Responses from each recipient
Sent toResponse
Cardiff and Vale University Health BoardNamed in the report as “Cardiff & Vale University Health Board”Response published, not yet matchedA response is published with this report. We haven’t yet matched it to the organisation it’s from, so it may be this one’s.

Some responses were published as scans, so their text was read automatically. Check the wording against the original before you quote it.

The coroner’s concerns

– (1) In relation to Christopher Summerhayes, Clozapine was prescribed as a concomitant medication alongside approximately 11 other drugs including another anti-psychotic medication. Either alone or interaction with other prescribed medication, a large increase in weight occurred to >101kg (BMI 33.1) (reported side effect of clozapine) which had a ‘knock-on’ effect for his cholesterol and lipid levels and cardiovascular system. The usual dose is 200-450mg daily with the maximum dose being 900mg (BNF) which does not consider concomitant medications. Signs of prescription overdose include collapse and hallucinations which could be mistaken for unresolved symptoms of schizophrenias i.e. lack of drug efficacy encouraging dose increase. Blood levels of clozapine may rise in response to smoking cessation which Mr. Summerhayes had advised we was commencing. (2) He may have suffered from a familial lipid disorder (present in other family members) which had it been confirmed would likely to have contraindicated Clozapine.

An extract. Read the full report, including the circumstances of the death, on the Courts and Tribunals Judiciary website.

Source
judiciary.uk, Prevention of Future Deaths reports, 2019-0263
Added to Minute Book
8 Oct 2026
Reuse
We show short extracts and link to the original. We don’t host the full report.

Something wrong, such as a date or who it was sent to? Report a mistake

Is this report about someone close to you? You can ask us to remove names from our pages.

Contains public sector information licensed under the Open Government Licence v3.0. Source: Courts and Tribunals Judiciary, judiciary.uk. Open Government Licence v3.0

Ask about this report

AI

Summaries and questions, with page references. Pro and above.

Sign in to use